Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Multilinear identities of the matrix ring

Author: Uri Leron
Journal: Trans. Amer. Math. Soc. 183 (1973), 175-202
MSC: Primary 16A42
MathSciNet review: 0332873
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let V be a vector space over a field F of zero characteristic, which is acted upon by the symmetric group. Systems of generators for V are constructed, which have special symmetry and skew symmetry properties. This is applied to prove that every multilinear polynomial identity of degree $ 2n + 1$ which holds in the matrix ring $ {F_n}(n > 2)$ is a consequence of the standard identity $ {s_{2n}}$. The notions of rigid and semirigid sequences of matrices are defined and treated.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A42

Retrieve articles in all journals with MSC: 16A42

Additional Information

Keywords: Matrix ring, multilinear polynomial, standard identity, rigid and semirigid sequences
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society